Covid Vaccine and CA125: Hello ladies! I was... - My Ovacome

My Ovacome

14,584 members17,125 posts

Covid Vaccine and CA125

ElayneZ profile image
ElayneZ

Hello ladies! I was diagnosed OC stage 3 - three years ago. I recurred a year ago and had 9 months Carbo/caelyx. When I finished chemo Ca125 was 7. Two months later - after first covid vaccine it was 8 - then a month later after 2nd vaccine it was 10. I realize it’s thankfully under 35 - but it is two consecutive months of an increase. Wonder if your understanding is that the covid vaccine does or does not effect ca125 readings? Thank you! Blessings!

13 Replies

Hi. I can’t speak for myself since My CA 125 is not a marker and I haven’t had it tested in the past ten weeks but many others on Facebook have reported not only increased CA125 but also enlarged lymph nodes from the vaccine.

ElayneZ profile image
ElayneZ in reply to delia2

Thank you. I did read some experienced enlarged lymph nodes after the vaccine. Hoping to read more re possible effect on ca125. Take care!

My mum's had both doses and her ca125 has continued to decrease, although she is actively on chemo.

ElayneZ profile image
ElayneZ in reply to MissEd

That’s great your mom’s CA125 has continued to decrease!

I'm on Niraparib, so I have my bloods, including CA125, checked every 4 weeks. My CA125 had been creeping up last year and a small tumour was spotted in September when my CA125 reached 35. It's continued to increase this year at a faster rate, increasing by 5 points, then 12.

However, after my first vaccination (AstraZeneca; with only side effect being a sore arm) at the beginning of February the leap was 21 points, and last month 42 to 109.6! It was 149 when I was originally diagnosed 3C in 2016. A scan I had at the end of February showed slight tumour growth and an enlarged lymph node (I'd never had any lymph node involvement before). But.. the scan I had in April showed no growth at all on the tumour and very small increase in the lymph node, despite the dramatic increase in CA125. My oncologist admitted she was a bit puzzled, but thought it might be advance notice, so to speak, of something happening. I'm to have another scan in July.

I had my second vaccination a couple of days ago, and this time on the second day I had nausea, headache and felt shivery, without a raised temperature, in addition to a sore arm; though apart from my arm I feel ok today. I've got my next blood test in 4 days - will be interesting to see what my CA125 does, especially as my body reacted more strongly to the vaccine this time.

It may all be the purest coincidence, but I hope the increasing number of anecdotes spur scientists to look into this seriously, as we're going to be stuck with Covid, and vaccinations for many years to come.

ElayneZ profile image
ElayneZ in reply to Numi

Best thoughts for your results! When I called to schedule my regular annual mammogram - they asked dates of my covid vaccinations so they could schedule me at least six weeks after last vaccine because of the common lymph node reaction. Blessings!

Numi profile image
Numi in reply to ElayneZ

That's interesting. They didn't happen to say how long that effect could last, did they? I'll mention it to my oncologist at my next call. Thanks

ElayneZ profile image
ElayneZ in reply to Numi

I assumed up to 6 weeks because that’s soonest she’d schedule my appt.

Hi Elayne, I wonder the same as you, as after my first jab, my marker went up by 2,then last month it went up by 5 after my second jab. So I am waiting to see what happens when I have my blood test on the 19 May, keeping fingers crossed. I am on the parp rucaparib, so if the jab is not to blame for the rise then ,hmm!!! Just maybe the parp is not working. I hope that it is the jab that has caused your rise in CA125,fingers crossed for you.

ElayneZ profile image
ElayneZ in reply to Caleda4

I just started parp Olaparib this week. I’ve read many encouraging posts about PARPs. Good thoughts to you for the lab results in a couple weeks. And with continued use of Rucaparib. I’m definitely hoping the slight increases in our ca125 is from the two vaccines. Blessings!

I have had both my vaccines and my CA125 continued to decrease (I was having bloods weekly for a time) although it did slow down by smaller increments. I am not on chemo treatment at the moment. I have my next blood test in two weeks so I shall see if CA125 is continuing to fall.

I think my mum's increased due to the vaccine. It went up for a couple of weeks before going back down again. Also weirdly her liver enzymes shot up immediately after the vaccine. So much so the oncologist has stopped her chemo and says it is causing the increase. Just seems odd that her liver was fine for many weeks of chemo and then shot up suddenly. The hospital have no info on the impact of the vaccine on blood results though. X

ElayneZ profile image
ElayneZ in reply to Sherrylover

It’s good they are watching the liver enzymes. Praying they will improve soon as did her CA125!!

You may also like...